Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 13, NWS Jacksonville, FL

January 22, 20097 counties in Florida

NWS Jacksonville, FL issued this red flag warning at Jan 22, 2009, 1:43 PM EST for 7 counties in Florida. It took effect at Jan 23, 2009, 11:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 22, 2009, 1:43 PM EST (18:43 UTC)
In effect from
Jan 23, 2009, 11:00 AM EST
Expired
Jan 23, 2009, 7:00 PM EST
In force
8 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.7 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2009-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2009-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3199 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KJAX 221843
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
143 PM EST THU JAN 22 2009

FLZ040-230645-
/O.UPG.KJAX.FW.A.0012.090123T1700Z-090123T2300Z/
/O.NEW.KJAX.FW.W.0013.090123T1600Z-090124T0000Z/
/O.CON.KJAX.FW.W.0012.000000T0000Z-090123T0000Z/
MARION-
143 PM EST THU JAN 22 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING FOR CRITICALLY LOW RELATIVE HUMIDITY...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM EST FRIDAY FOR
CRITICALLY LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM EST FRIDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

ON FRIDAY...HIGH PRESSURE OVER CENTRAL FLORIDA WILL MAINTAIN VERY
DRY CONDITIONS. MINIMUM RH VALUES WILL FALL TO NEAR 20 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

FLZ030>032-035>037-230645-
/O.UPG.KJAX.FW.A.0012.090123T1700Z-090123T2300Z/
/O.NEW.KJAX.FW.W.0013.090123T1700Z-090123T2300Z/
/O.CON.KJAX.FW.W.0012.000000T0000Z-090122T2300Z/
UNION-BRADFORD-CLAY-GILCHRIST-ALACHUA-PUTNAM-
143 PM EST THU JAN 22 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON FOR LOW RELATIVE HUMIDITY...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST FRIDAY FOR
LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST FRIDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. 

ON FRIDAY...ALTHOUGH MOISTURE LEVELS WILL REBOUND SOME...FIVE TO
SIX HOURS OF LOW RH VALUES ARE EXPECTED WITH THE MINIMUM RH NEAR
25 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

FLZ033-038-230645-
/O.UPG.KJAX.FW.A.0012.090123T1700Z-090123T2300Z/
/O.NEW.KJAX.FW.W.0013.090123T1700Z-090123T2300Z/
/O.CON.KJAX.FW.W.0012.000000T0000Z-090122T2200Z/
ST JOHNS-FLAGLER-
143 PM EST THU JAN 22 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON FOR LOW RELATIVE HUMIDITY...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST FRIDAY FOR
LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST FRIDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

ON FRIDAY...ALTHOUGH MOISTURE LEVELS WILL REBOUND SOME...FOUR TO
FIVE HOURS OF LOW RH VALUES IS EXPECTED AWAY FROM THE COAST.
MINIMUM RH WILL BE 25 TO 30 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

FLZ020>025-230645-
/O.NEW.KJAX.FW.W.0013.090123T1700Z-090123T2300Z/
/O.CON.KJAX.FW.W.0012.000000T0000Z-090122T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-
143 PM EST THU JAN 22 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON FOR LOW RELATIVE HUMIDITY...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST FRIDAY FOR
LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST FRIDAY.
A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON. 

ON FRIDAY...ALTHOUGH MOISTURE LEVELS WILL REBOUND SOME...FOUR TO
FIVE HOURS OF LOW RH VALUES ARE EXPECTED. MINIMUM RH WILL FALL TO
25 TO 30 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MKT
3 follow-up statements
000 
WWUS82 KJAX 222353 AAA
RFWJAX

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
653 PM EST THU JAN 22 2009

FLZ040-231200-
/O.EXP.KJAX.FW.W.0012.000000T0000Z-090123T0000Z/
/O.CON.KJAX.FW.W.0013.090123T1600Z-090124T0000Z/
MARION-
653 PM EST THU JAN 22 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM EST
FRIDAY...
...RED FLAG WARNING WILL EXPIRE AT 7 PM EST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM EST THIS EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM EST FRIDAY. 

ON FRIDAY...HIGH PRESSURE OVER CENTRAL FLORIDA WILL MAINTAIN VERY
DRY CONDITIONS AND ALSO SUPPORT WARMER AFTERNOON TEMPERATURES. 
MINIMUM RH VALUES WILL FALL TO NEAR 20 PERCENT WITH ABOUT SIX
HOURS OF LOW RH VALUES EXPECTED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

FLZ020>025-030>033-035>038-231200-
/O.CON.KJAX.FW.W.0013.090123T1700Z-090123T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-
653 PM EST THU JAN 22 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST
FRIDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST
FRIDAY. 

ON FRIDAY...ALTHOUGH MOISTURE LEVELS WILL REBOUND SOME...FIVE TO
SIX HOURS OF LOW RH VALUES ARE EXPECTED WITH THE MINIMUM RH NEAR
25 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MKT/ARS
000 
WWUS82 KJAX 230902
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
402 AM EST FRI JAN 23 2009

FLZ020>025-030>033-035>038-232300-
/O.CON.KJAX.FW.W.0013.090123T1700Z-090123T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-
402 AM EST FRI JAN 23 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST
THIS AFTERNOON FOR LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST
THIS AFTERNOON.

FOUR TO SIX HOURS OF CRITICALLY LOW RH VALUES ARE EXPECTED WITH
THE MINIMUM RH AROUND 30 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

FLZ040-240000-
/O.CON.KJAX.FW.W.0013.090123T1600Z-090124T0000Z/
MARION-
402 AM EST FRI JAN 23 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM EST THIS EVENING FOR LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM EST THIS EVENING. 

HIGH PRESSURE OVER CENTRAL FLORIDA WILL MAINTAIN VERY DRY
CONDITIONS AND ALSO SUPPORT WARMER AFTERNOON TEMPERATURES. MINIMUM
RH VALUES WILL FALL TO NEAR 20 PERCENT WITH ABOUT SIX HOURS OF
CRITICALLY LOW RH VALUES EXPECTED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

JDS
000 
WWUS82 KJAX 240004
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
704 PM EST FRI JAN 23 2009

FLZ040-240115-
/O.EXP.KJAX.FW.W.0013.000000T0000Z-090124T0000Z/
MARION-
704 PM EST FRI JAN 23 2009

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Jan 22, 9:22 AM EST, 4 hours 21 minutes earlier.

Area forecast discussion, Jan 22, 9:22 AM EST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
922 AM EST THU JAN 22 2009

.UPDATE...HIGH PRESSURE WAS IN IDEAL LOCATION OVERNIGHT FOR
RADIATIONAL COOLING TO PRODUCE BITTERLY COLD TEMPERATURES.
EXCEPTIONALLY LOW TEMPS BROKE NO RECORDS SINCE THEY WERE IN
COMPETITION WITH THE BIG CHILL OF 1985. TEMPS ARE WARMING FASTER
TODAY AND MOST AREAS HAVE RISEN ABOVE FREEZING AND ON THE WAY TO
MAXES IN THE 50S...WHICH COMBINED WITH VERY LIGHT WINDS AND SUNNY
SKIES WILL SEEM ALMOST BALMY. FORECAST IS ON TRACK.

&&

.AVIATION...VFR. HAZE AT CRG IS LIKELY DUE TO SHALLOW LAYER OF
SMOKE TRAPPED ON GROUND AND WILL DISSIPATE SOON.

&&

.MARINE...RATHER QUIET CONDITIONS OCCURRING AT THE BUOYS WITH
WINDS LESS THAN 10 KT FL WATERS AND GRAYS REEF STILL REPORTING
10-15KT. SEAS ARE RUNNING 2-4 FT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  57  27  68  43 /   0   0   0  10
SSI  53  37  63  48 /   0   0   0   0
JAX  57  27  68  41 /   0   0   0   0
SGJ  56  32  66  43 /   0   0   0   0
GNV  58  26  69  38 /   0   0   0   0
OCF  59  26  69  38 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 7 PM EST THIS EVENING FOR MARION.

     FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EST FRIDAY FOR
     ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-
     GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-
     UNION.

     FIRE WEATHER WATCH FRIDAY AFTERNOON FOR ALACHUA-BRADFORD-CLAY-
     FLAGLER-GILCHRIST-MARION-PUTNAM-ST JOHNS-UNION.

     RED FLAG WARNING UNTIL 6 PM EST THIS AFTERNOON FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-HAMILTON-NASSAU-
     PUTNAM-SUWANNEE-UNION.

     RED FLAG WARNING UNTIL 5 PM EST THIS AFTERNOON FOR FLAGLER-ST
     JOHNS.

GA...NONE.
AM...NONE.
&&

TRABERT/KERNS
Hazardous weather outlook, Jan 22, 9:10 AM EST, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
910 AM EST THU JAN 22 2009

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-231000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
910 AM EST THU JAN 22 2009

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...FREEZE WARNING IN EFFECT TONIGHT FOR NORTHEAST FLORIDA...

DRY CONDITIONS WILL CONTINUE TO ENHANCE DANGEROUS FIRE CONDITIONS
ACROSS NORTHEAST FLORIDA THIS AFTERNOON.

TEMPERATURES WILL ONCE AGAIN FALL QUICKLY AFTER SUNSET WITH SUB-
FREEZING TEMPERATURES EXPECTED AFTER MIDNIGHT THROUGH EARLY FRIDAY
MORNING. TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE 25 TO 30
DEGREE RANGE AND A FREEZE WARNING IS IN EFFECT. AN INCREASE IN LOW
LEVEL MOISTURE WILL ALLOW FOR A WIDESPREAD FROST EVENT AS WELL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

AFTER A COLD AND FROSTY START EARLY FRIDAY TEMPERATURES WILL
QUICKLY RISE ABOVE FREEZING DURING THE MID MORNING HOURS.

DRY CONDITIONS WILL CONTINUE TO ENHANCE DANGEROUS FIRE CONDITIONS
ACROSS NORTHEAST FLORIDA FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

JCH/MKT

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 12:32 AM ESTFreeze WarningJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more31 hr
Jan 22, 1:55 PM ESTHard Freeze WarningJAXGilchrist18 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.